Really a person who is on that dosage of steroid should taper them over a period of time. Coming off prednisone abruptly like that is a problem because the body is suppressed when it comes to producing its own steroid due to taking the prednisone especially for a prolonged period. The adrenals produce cortisol, a steroid that is naturally present and serves many functions. The adrenals don't produce cortisol if the body is getting steroid from an external source, such as prednisone so it is necessary to slowly reduce the prednisone dose so that the adrenals can kick in on their own to produce cortisol again and in sufficient amounts to prevent some serious side effects. One thing that can happen is adrenal crisis, which can result in severe weakness, extremely low blood pressure, nausea and vomiting, joint pain, coma or confusion just to name a few things. As you can see, suddenly stopping steroids after being on that dose for 4 weeks can be dangerous. I would talk to the doctor about this..from what I have been told and personally experienced, tapering steroids is the safest way to go in this situation to prevent the problems mentioned Remember, I am not a doctor so please take what I say with a grain of salt...consulting with a doc is always the best path to take as far as these matters are concerned. Sunny
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.